IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 3437 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1702    
    Printed56    
    Emailed0    
    PDF Downloaded120    
    Comments [Add]    
    Cited by others 1    

Recommend this journal

 

 DRUG WATCH
Year : 2014  |  Volume : 46  |  Issue : 6  |  Page : 660-661

Venlafaxine induced akathisia: A case report


Department of Psychiatry, Postgraduate Institute of Medical Education and Research, Chandigarh, India

Correspondence Address:
Sandeep Grover
Department of Psychiatry, Postgraduate Institute of Medical Education and Research, Chandigarh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.144948

Rights and Permissions

Venlafaxine is a serotonin-norepinephrine reuptake inhibitor used for the management of depression and anxiety disorders. The drug has been rarely reported to be associated with the development of akathisia. A review of the literature revealed only three such case reports. In this report we present the case of a middle-aged female, who developed akathisia while receiving venlafaxine (225 mg/day). The patient was suffering from recurrent depressive disorder and Crohn's disease. She was earlier treated with Cap venlafaxine up to 75 mg/day, but had a relapse of depressive symptoms when an attempt was made to taper off venlafaxine. When she presented to us, her depressive symptoms amounted to severe depression without psychotic symptoms. In view of the past response to venlafaxine, she was restarted on venlafaxine, but did not achieve remission of symptoms with the earlier dose and hence, venlafaxine was increased up to 225 mg/day. Within 48 h of increasing venlafaxine to 225 mg/day, she developed akathisia, which subsided after stopping venlafaxine.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow